MAUDE Adverse Event Report: JIANGSU CAINA MEDICAL CO., LTD. CARDINAL; ENTERAL SYRINGE

JIANGSU CAINA MEDICAL CO., LTD. CARDINAL; ENTERAL SYRINGE
Catalog Number 8881101015
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned samples of this event was requested but hasn't been received till now, no sample for evaluation.The dhr of this lot was reviewed with any abnormal issue.The event can't be confirmed, the root cause can't detected currrently.No action will be taken currently, this issue will be monitored.A supplemental report will be submitted if further information received.
 
Event or Problem Description
It was reported anonymously via medwatch that the customer's facility uses the monoject oral syringes, 1 ml size, for oral medications needed in their nicu patients.Staff noticed that the newer version of the monoject oral syringes from cardinal health have a very loose plunger.This lack of resistance of the plunger in the barrel of the syringe allows for medication to be expelled out of the syringe despite being capped.The older/ original version of the oral monoject 1 ml syringes had more resistance with the plunger in the barrel and did not have the issue of the medication being expelled.The product number for these monoject oral syringes did not change when they were converted to the cardinal health version - product number 8881101015.No harm to any patients but pharmacy staff did have to re-draw multiple doses for patients due to expelled medication.

Brand Name
CARDINAL
Common Device Name
ENTERAL SYRINGE
Manufacturer (Section D)
JIANGSU CAINA MEDICAL CO., LTD.
no 23, huanxi rd zhutang town
jiangyin, jiangsu 21441 5
CH  214415
Manufacturer (Section G)
JIANGSU CAINA MEDICAL CO., LTD.
no 23, huanxi rd zhutang town
jiangyin, jiangsu 21441 5
CH   214415
Manufacturer Contact
camel zhou
no 23, huanxi rd zhutang town
jiangyin, jiangsu 21441-5
CH   214415
MDR Report Key19465084
Report Number3005670221-2024-00140
Device Sequence Number19724371
Product Code PNR
UDI-Device Identifier26971564466817
UDI-Public0126971564466817
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K190502
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8881101015
Device Lot Number230501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown